Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 192, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 21, 2015, 8:37 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2015, 8:37 PM EDT (00:37 UTC)
- Expired
- Jul 21, 2015, 9:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:45 PM EDT | TSTM WND DMG | Clinton, NC | MULTIPLE TREES DOWN ACROSS THE COUNTY...INCLUDING TWO IN CLINTON...TWO NEAR THE COUNTY LINE WEST OF FAISON...AND ONE IN ROSEBORO. REPORTED BY COUNTY 911. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2897 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS52 KRAH 220037
SVRRAH
NCC051-163-220130-
/O.NEW.KRAH.SV.W.0192.150722T0037Z-150722T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 930 PM EDT
* AT 836 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF CLINTON TO 12 MILES NORTHEAST
OF AMMON...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...ROSEBORO...GARLAND...SALEMBURG...TURKEY...
HOBBTON AND BUSHY LAKE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3469 7835 3470 7837 3473 7839 3475 7839
3481 7846 3483 7846 3484 7849 3485 7850
3485 7863 3491 7875 3523 7826 3520 7816
3509 7817 3508 7816 3490 7815 3474 7820
3471 7814 3466 7823 3466 7832
TIME...MOT...LOC 0036Z 278DEG 37KT 3510 7825 3496 7848
$$5 follow-up statements
893
WWUS52 KRAH 220049
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT TUE JUL 21 2015
NCC051-163-220130-
/O.CON.KRAH.SV.W.0192.000000T0000Z-150722T0130Z/
CUMBERLAND NC-SAMPSON NC-
849 PM EDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN CUMBERLAND AND SAMPSON COUNTIES...
AT 848 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF WARSAW TO 6 MILES SOUTHWEST OF CLINTON TO NEAR JEROME...
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...ROSEBORO...GARLAND...TURKEY AND BUSHY LAKE
NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3470 7837 3475 7839 3481 7846 3483 7846
3484 7849 3485 7850 3485 7863 3491 7875
3497 7854 3512 7835 3523 7826 3520 7816
3509 7817 3508 7816 3490 7815 3474 7820
3471 7814 3466 7823 3466 7832
TIME...MOT...LOC 0048Z 286DEG 22KT 3507 7822 3493 7840 3488 7867
$$479
WWUS52 KRAH 220104
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
904 PM EDT TUE JUL 21 2015
NCC051-163-220130-
/O.CON.KRAH.SV.W.0192.000000T0000Z-150722T0130Z/
CUMBERLAND NC-SAMPSON NC-
904 PM EDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN CUMBERLAND AND SOUTHERN SAMPSON COUNTIES...
AT 904 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
WARSAW TO 9 MILES SOUTHEAST OF CLINTON TO 6 MILES NORTHEAST OF
AMMON...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...ROSEBORO...GARLAND...TURKEY AND BUSHY LAKE
NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3470 7837 3475 7839 3481 7846 3483 7846
3484 7849 3485 7850 3485 7863 3491 7875
3497 7839 3509 7830 3514 7821 3520 7816
3509 7817 3508 7816 3490 7815 3474 7820
3471 7814 3466 7823 3466 7832
TIME...MOT...LOC 0104Z 278DEG 37KT 3505 7803 3491 7821 3486 7848
$$028
WWUS52 KRAH 220114
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
914 PM EDT TUE JUL 21 2015
NCC051-220123-
/O.CAN.KRAH.SV.W.0192.000000T0000Z-150722T0130Z/
CUMBERLAND NC-
914 PM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3469 7835 3470 7837 3475 7839 3480 7845
3481 7845 3481 7846 3483 7846 3484 7849
3488 7852 3495 7845 3496 7835 3509 7817
3508 7816 3490 7815 3474 7820 3471 7814
3466 7823 3466 7832
TIME...MOT...LOC 0113Z 271DEG 27KT 3504 7807 3489 7841 3479 7855
$$
NCC163-220130-
/O.CON.KRAH.SV.W.0192.000000T0000Z-150722T0130Z/
SAMPSON NC-
914 PM EDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
AT 913 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
WARSAW TO 8 MILES SOUTHWEST OF CLINTON TO AMMON...MOVING EAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...GARLAND AND TURKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3469 7835 3470 7837 3475 7839 3480 7845
3481 7845 3481 7846 3483 7846 3484 7849
3488 7852 3495 7845 3496 7835 3509 7817
3508 7816 3490 7815 3474 7820 3471 7814
3466 7823 3466 7832
TIME...MOT...LOC 0113Z 271DEG 27KT 3504 7807 3489 7841 3479 7855
$$358
WWUS52 KRAH 220121
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT TUE JUL 21 2015
NCC163-220130-
/O.CON.KRAH.SV.W.0192.000000T0000Z-150722T0130Z/
SAMPSON NC-
921 PM EDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
AT 921 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF CLINTON TO NEAR AMMON TO NEAR WHITE OAK...MOVING EAST AT
30 MPH.
LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND AND TURKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3469 7835 3470 7837 3475 7839 3480 7845
3481 7845 3481 7846 3483 7846 3484 7849
3485 7850 3489 7842 3494 7827 3502 7816
3490 7815 3474 7820 3471 7814 3466 7823
3466 7832
TIME...MOT...LOC 0121Z 291DEG 26KT 3495 7847 3484 7862 3475 7875
$$005
WWUS52 KRAH 220134
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
934 PM EDT TUE JUL 21 2015
NCC163-220142-
/O.EXP.KRAH.SV.W.0192.000000T0000Z-150722T0130Z/
SAMPSON NC-
934 PM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER
ANOTHER STORM HAS RECENTLY INTENSIFIED NEAR GARLAND. GUSTY WINDS UP
TO 50 MPH WILL BE POSSIBLE IN SOUTHERN SAMPSON COUNTY FROM GARLAND
TO HARRELLS THROUGH 1015 PM EDT.
LAT...LON 3469 7835 3470 7837 3475 7839 3480 7845
3481 7845 3481 7846 3483 7846 3484 7849
3485 7850 3489 7842 3494 7827 3502 7816
3490 7815 3474 7820 3471 7814 3466 7823
3466 7832
TIME...MOT...LOC 0130Z 278DEG 37KT 3495 7847 3484 7862 3475 7875
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:50 PM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 21, 3:50 PM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 350 PM EDT TUE JUL 21 2015 .SYNOPSIS...A WEAK COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS EVENING AND OVERNIGHT. THE FRONT WILL STALL BRIEFLY TO OUR SOUTH ON WEDNESDAY...BEFORE RETREATING NORTH BACK ACROSS SOUTHERN PORTIONS OF THE STATE WEDNESDAY NIGHT AND THURSDAY. HIGH PRESSURE WILL BUILD INTO THE AREA ON FRIDAY. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 345 PM TUESDAY... ...HEAT ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR THE EASTERN HALF OF CENTRAL NC... MID/UPPER LEVEL CYCLONE CENTERED OVER JAMES BAY WILL PROGRESS EASTWARD ACROSS NORTHERN QUEBEC WITH ASSOCIATED NORTHERN STREAM TROUGH CURRENTLY OVER THE GREAT LAKES REGION MOVING INTO THE NORTHEAST THIS EVENING/TONIGHT. CENTRAL NC WILL FIND ITSELF WITHIN ZONAL FLOW ALOFT AT THE BASE OF THIS NORTHERN STREAM TROUGH WITH ATTENDANT SFC COLD FRONT THAT TRAILS FROM QUEBEC INTO MIDDLE MS VALLEY EXPECTED TO MAKE IT WAYS INTO THE AREA THIS EVENING(AFTER 00Z) AND OVERNIGHT. SCATTERED STORMS ARE EXPECTED AHEAD OF THE FRONT...HOWEVER FORCING IS NOT PARTICULARLY STRONG AND LOOKS TO BE LIMITED/CONFINED TO LOWER-LEVEL FRONTAL CONVERGENCE AS CENTRAL NC REMAINS WELL REMOVED FROM THE TROUGH DYNAMICS TO THE NORTH. LOW-LEVEL WESTERLY FLOW MAY PLAY A ROLE IN LIMITING COVERAGE AS WELL. WILL LEAVE POPS IN THE 30- 40 PERCENT RANGE. AN ISOLATED STORM OR TWO COULD BECOME SEVERE...ESPECIALLY ACROSS THE NORTHERN TIER IN CLOSER PROXIMITY WHERE BETTER INSTABILITY AND STRONGER SHEAR ARE FORECAST TO RESIDE ACROSS CENTRAL VIRGINIA. STORMS LOOK TO CLEAR EAST OF THE AREA BETWEEN 03 TO 06Z WITH DRIER AIR FILTERING INTO THE AREA AS WEAK HIGH PRESSURE OVER THE MIDDLE MS VALLEY BEGINS TO EXTEND INTO THE AREA FROM THE NORTHWEST. LOWS TONIGHT 70-75F...COOLEST NORTHWEST. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 345 PM TUESDAY... FRONT STALLS SOUTH OF THE AREA ON WEDNESDAY WITH NOTICEABLY DRIER- LESS HUMID CONDITIONS COURTESY OF WEAK HIGH PRESSURE EXTENDING INTO THE AREA FROM THE NORTH/NORTHWEST. SOUNDINGS INDICATE A DRY AND STABLE AIRMASS IN PLACE ACROSS NEARLY ALL OF CENTRAL NC...WITH ONLY WEAK INSTABILITY NOTED ACROSS SAMPSON COUNTY IN CLOSER PROXIMITY TO THE FRONT TO OUR SOUTH. HIGHS WILL RANGE FROM UPPER 80S NORTH TO MID 90S SOUTH. RAIN CHANCES WILL ACTUALLY RETURN TO THE AREA LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING AS WEAK SHORTWAVES EJECTING EASTWARD ATOP THE RETREATING FRONTAL ZONE...WILL INDUCE WEAK SFC WAVE DEVELOP INVOF OF THE NC/SC STATE LINE. SOUNDINGS SHOW ELEVATED INSTABILITY SPREADING NORTHWARD INTO THE COASTAL PLAIN AND CENTRAL PIEDMONT AFTER 06Z AND PWATS INCREASING TO 2-2.25 ACROSS THE SOUTHEASTERN TIER WHERE LOW-LEVEL MOISTURE CONVERGENCE WILL BE MAXIMIZED INVOF THE LOW. HOWEVER...THERE IS STILL A FAIR AMOUNT OF SPREAD WITH THE TIMING...AMOUNTS AND COVERAGE...TOO MUCH TO WARRANT HIGHER THAN CHANCE POPS AT THIS TIME. LOWS IN THE UPPER 60/NEAR 70 NORTHWEST TO LOWER/MID 70S SOUTHEAST. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 240 PM TUESDAY... A FRONT WILL BE QUASI-STATIONARY TO OUR SOUTH TO BEGIN THE LONG TERM PERIOD. MODELS SHOW A WAVE DEVELOPING ALONG THIS BOUNDARY AND TRACKING NORTHEASTWARD THROUGH THE DAY ON THURSDAY. IN ADDITION... MODELS ARE COMING INTO GENERAL AGREEMENT WITH SOME MCS ACTIVITY TRACKING ACROSS THE TENNESSEE VALLEY INTO THE SOUTHERN APPALACHIANS AND EVENTUALLY TOWARDS THE SOUTHEAST COAST. THERE IS STILL SOME DISAGREEMENT WITH THE EXACT DETAILS OF THESE FEATURES...BUT REGARDLESS PRECIP CHANCES WILL ONCE AGAIN INCREASE (MOSTLY ACROSS THE SOUTH AND EAST) LATE THURSDAY AND THURSDAY NIGHT. AS THE TROUGH/LOW PRESSURE SYSTEM MOVES OFFSHORE...PRECIP WILL DECREASE AGAIN FRIDAY. DRIER WEATHER IS EXPECTED TO PERSIST THROUGH MUCH OF THE WEEKEND AS THE HIGH PRESSURE BUILDS DOWN INTO THE REGION....PUSHING THE BOUNDARY EVEN FURTHER TO THE SOUTH. THERE COULD BE SOME ISOLATED SHOWERS ON SUNDAY AS ENOUGH MOISTURE MAY BEGIN TO RETURN TO THE AREA (ESPECIALLY CLOSER TO THE MOUNTAINS). CONVECTION CHANCES ARE THEN PROGGED TO RETURN EARLY NEXT WEEK AS OUR NEXT NORTHERN STREAM SHORTWAVE/SURFACE FRONT APPROACH THE REGION.. TEMPS SHOULD BE NEAR NORMAL THROUGH THE PERIOD... WITH HIGHS GENERALLY IN THE UPPER 80S TO LOWER 90S AND OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 130 PM TUESDAY... 24-HR TAF PERIOD: A WEAK COLD FRONT CROSS THE AREA LATE THIS EVENING AND OVERNIGHT. SCATTERED SHOWERS AND STORMS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...MOVING WEST TO EAST ACROSS THE AREA. THE BEST CHANCE FOR ANY SUB-VFR CONDITIONS IN HEAVY RAIN AT KGSO AND KINT WILL BE BETWEEN 18 TO 22Z...AT KRDU BETWEEN 20 TO 24Z...AND AT KRWI AND KFAY BETWEEN 22 TO 02Z. OTHERWISE...EXPECT SUSTAIN WESTERLY WINDS OF 10-13 KT WITH GUSTS UP TO 15-20 KT THROUGH THE AFTERNOON...VEERING TO THE NW/NNW AT 5-10 KT LATE THIS EVENING (00-06Z) AS THE FRONT PROGRESSES SOUTHEASTWARD THROUGH CENTRAL NC. LONG TERM: AFOREMENTIONED WEAK COLD FRONT THAT WILL MOVE INTO THE AREA THIS EVENING AND TONIGHT IS EXPECTED TO STALL NEAR THE NC/SC STATE LINE ON WEDNESDAY. DRY VFR CONDITIONS ARE EXPECTED ON WEDNESDAY BUT WET CONDITIONS WITH LOW CLOUDS AND RESTRICTIONS IN RAIN COULD DEVELOP OVER PORTIONS OF THE CAROLINAS LATE WEDNESDAY NIGHT AS WAVE OF LOW PRESSURE DEVELOPS ALONG THE STALLED FRONTAL ZONE. RAIN COULD LINGER INTO THE DAY ON THURSDAY...ESPECIALLY ACROSS THE SOUTH...NEAR FAY. DRY VFR CONDITIONS ARE EXPECTED FRIDAY THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ010-011-026>028- 041>043-077-078-085-086-088-089. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...CBL
Hazardous weather outlook, Jul 21, 4:31 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 431 PM EDT TUE JUL 21 2015 NCZ010-011-026>028-041>043-077-078-085-086-088-089-222045- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 431 PM EDT TUE JUL 21 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ADDITIONALLY...SCATTERED THUNDERSTORMS WILL MOVE EAST THROUGH THE AREA THIS AFTERNOON AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>009-021>025-038>040-073>076-083-084-222045- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 431 PM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE EAST THROUGH THE AREA THIS AFTERNOON AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 6:59 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT TUE JUL 21 2015
NCZ074-075-083>085-220000-
SCOTLAND NC-RICHMOND NC-ANSON NC-MOORE NC-MONTGOMERY NC-
659 PM EDT TUE JUL 21 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SCOTLAND... RICHMOND...NORTHEASTERN ANSON...SOUTH CENTRAL MOORE AND
SOUTH CENTRAL MONTGOMERY COUNTIES UNTIL 800 PM EDT...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ANSONVILLE TO 8 MILES NORTH OF ROCKINGHAM...AND MOVING EAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...HAMLET...ANSONVILLE...HOFFMAN...PINEBLUFF...
MOUNT GILEAD...ELLERBE...DOBBINS HEIGHTS AND WAGRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3515 8018 3515 8016 3516 8016 3518 8011
3514 8007 3517 8005 3520 8006 3522 8003
3510 7940 3504 7946 3499 7939 3494 7935
3486 7934 3480 7935 3479 7944 3489 7996
3512 8024
TIME...MOT...LOC 2258Z 285DEG 34KT 3507 8006 3506 7978Special weather statement, Jul 21, 7:18 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT TUE JUL 21 2015
NCZ028-212345-
EDGECOMBE NC-
718 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL EDGECOMBE
COUNTY UNTIL 745 PM EDT...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TARBORO...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...PINETOPS...CONETOE AND KINGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3587 7735 3582 7735 3583 7739 3583 7741
3581 7742 3581 7745 3580 7745 3580 7747
3575 7754 3579 7764 3592 7769 3597 7756
3594 7737 3590 7734
TIME...MOT...LOC 2317Z 290DEG 26KT 3587 7752
!Local storm report, Jul 21, 7:28 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG CHAPEL HILL 35.93N 79.04W
07/21/2015 ORANGE NC 911 CALL CENTER
MULTIPLE TREES DOWN IN THE CHAPEL HILL CARRBORO AREAS.
&&
EVENT NUMBER RAH1500905
RAHSpecial weather statement, Jul 21, 7:59 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT TUE JUL 21 2015
NCZ085-220015-
SCOTLAND NC-
759 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
SCOTLAND COUNTY UNTIL 815 PM EDT...
AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAURINBURG...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...MAXTON...EAST LAURINBURG AND LAUREL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3474 7960 3484 7956 3481 7935 3477 7933
3463 7946 3463 7947
TIME...MOT...LOC 2358Z 288DEG 25KT 3473 7952Special weather statement, Jul 21, 8:20 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
820 PM EDT TUE JUL 21 2015
NCZ089-220115-
SAMPSON NC-
820 PM EDT TUE JUL 21 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SAMPSON
COUNTY UNTIL 915 PM EDT...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF CLINTON TO 12 MILES NORTH OF AMMON...AND MOVING EAST AT
30 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...SALEMBURG...TURKEY...AUTRYVILLE AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3486 7850 3487 7851 3488 7851 3489 7854
3491 7854 3500 7865 3509 7867 3509 7866
3512 7865 3513 7864 3520 7845 3521 7818
3521 7817 3509 7817 3508 7816 3490 7815
3483 7817
TIME...MOT...LOC 0020Z 272DEG 28KT 3515 7843 3498 7856Local storm report, Jul 21, 8:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT TUE JUL 21 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 3 SE EMIT 35.70N 78.24W
07/21/2015 JOHNSTON NC 911 CALL CENTER
TREES DOWN ACROSS ROADWAY.
&&
RAHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:20 PM EDT | Special Weather Statement | RAH | Sampson | 55 min |
| Jul 21, 8:29 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 46 min |
| Jul 21, 9:38 PM EDT | Special Weather Statement | RAH | Bladen | 52 min |
| Jul 21, 9:52 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 20 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.